A whole week of feeling normal after starting metformin and then bam yucky feeling...

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes Treatment

Diabetes Treatment As there is currently no cure for the chronic, Diabetes mellitus – the emphasis must be on treatment and management to avoid complications. Please use this section to discuss how you carefully control and manage your Diabetes. Please let us know what is and isn’t working for you. Feel free to discuss all areas of treatment and management of Diabetes including diet, exercise, weight loss, insulin usage, oral drugs and more.


Like Tree3Likes

A whole week of feeling normal after starting metformin and then bam yucky feeling...


Closed Thread
 
Shared Thread Thread Tools
Old 01-15-2012, 04:43   #1
Senior Member
 
annsrum's Avatar
 
Join Date: Oct 2011
Location: Oklahoma USA
Posts: 206

Member Type
Type 2
Diagnosed in 2011

92 likes received
118 likes given
Default A whole week of feeling normal after starting metformin and then bam yucky feeling...

Felt normal all week and thought maybe I was getting used to metformin xr. Thought I got off easy with just a few weeks feeling ill. Then bam nausea and the other unpleasant GI issues. What gives? Is this normal? Did I eat the wrong things or what? Or am I not past the initial getting used to it phase yet? I had an omelet for bfast, celery and little pb for lunch and then small bowl breyers carb smart vanilla ice cream in afternoon.

annsrum is offline  
Old 01-15-2012, 08:20   #2
Senior Member
 
WV Mom's Avatar
 
Join Date: Nov 2011
Location: The Great State of West Virginia
Posts: 782

Member Type
Type 2
Diagnosed in Prediabetes: 2009. Diabetes: 2011.

671 likes received
405 likes given
Default

Any chance it could be a touch of a little something and unrelated to the metformin? There's a lot of little somethings going around.

__________________
~Renie

A1c
11/2011: 8.8 | 03/2012: 5.6 | 08/2012: 5.9 | 09/2013: 6.0 | 03/2014: 6.2 | 03/2015: 6.2 | 02/2016: 6.9 | 01/2017: 6.8 | 05/2017: 7.1 | 09/2017: 6.8 | 01/2018: 6.5

Diabetes meds
Metformin 1000mg BID

Diet
Low-ish carb (~90-150g per day)
Low-ish calorie (<1800 kcals per day)

Exercise
I really should exercise.
WV Mom is offline  
Old 01-15-2012, 12:14   #3
Senior Member
 
annsrum's Avatar
 
Join Date: Oct 2011
Location: Oklahoma USA
Posts: 206

Member Type
Type 2
Diagnosed in 2011

92 likes received
118 likes given
Default already had it?

There is a possibility I already just had it right after I started the extended release. I started it a couple days before Christmas.. no problems.. and then we went to my husband's side for Christmas and a day after I started feeilng nauseous and the other very unpleasant issues.

I mentioned it to my hubby who said he felt the exact same way but I figured he had the bug and I had the meds issue. He called his parents a couple of days into it and all of the adults on that side had the stomach/GI bug real bad.

He was ill at least a week and I was ill longer. I never could be sure which one it was for me. We just visited his parents again on Friday. Hopefully I didn't get re-infected. They both seemed back to normal.

So far I am starting to feel better again. Maybe its just a fluke?

annsrum is offline  
 
Old 01-15-2012, 13:30   #4
Senior Member
 
Join Date: Jun 2009
Location: North East Ohio, USA
Posts: 4,368

Member Type
Type 2
Diagnosed in 2007

1790 likes received
1507 likes given
Default

Metformin builds up in the system slowly so that might be it. You could have also picked up something over the holidays. I take the maximum amount of the metformin- 2550. Normally, I don't have problems but once in awhile if I eat the wrong combination of food I do get problems.

__________________
diagnosed Feb 2007
metformin-2550
low carb organic diet
3 T of Coconut Oil daily
moderate exercise- mostly walking 3-5 miles, tennis - 4 hours per week, weight training, hiking on weekends and vacations 7-10 miles

HbA1c 5.3 3/11
HbA1c 6.1 5/12

Age 62
jwags is offline  
Old 01-23-2012, 22:07   #5
Active Member
 
Join Date: Dec 2011
Posts: 36


29 likes received
Default

Stop eating the carb smart ice cream. When I first found it I was in heaven because it didnt spike me. However even a cup of it now will make it that I do not want to stray far from a toliet. Just one cup of it will make me miserable for 4-6 hours.

Gemlin is offline  
Old 01-23-2012, 22:51   #6
Senior Member
 
Join Date: Jan 2012
Location: phoenix, az usa
Posts: 204

Member Type
Type 2
Diagnosed in 2009

169 likes received
113 likes given
Default

Quote:
Originally Posted by Gemlin View Post
Stop eating the carb smart ice cream. When I first found it I was in heaven because it didnt spike me. However even a cup of it now will make it that I do not want to stray far from a toliet. Just one cup of it will make me miserable for 4-6 hours.
great point - depending on what is in the sugarfree/low carb dessert stuff, i can also have issues. i think at around 15g of sugar alcohol they are supposed to be labeled with a warning!!

Shanny likes this.
miss djax is offline  
Old 01-23-2012, 23:16   #7
Senior Member
 
Join Date: Dec 2009
Posts: 24,394

Member Type
Type 2
Diagnosed in 2009

23929 likes received
32255 likes given
Default

Hey Miss! I missed your arrival over here - forgive me for that! Good to see you again! Welcome aboard!




miss djax likes this.
Shanny is offline  
Old 01-23-2012, 23:17   #8
Senior Member
 
Join Date: Jan 2012
Location: phoenix, az usa
Posts: 204

Member Type
Type 2
Diagnosed in 2009

169 likes received
113 likes given
Default

Quote:
Originally Posted by Shanny View Post
Hey Miss! I missed your arrival over here - forgive me for that! Good to see you again! Welcome aboard!

thank you - nice to see you too been too lazy to spark up an intro thread lol

Shanny likes this.
miss djax is offline  
Old 01-24-2012, 04:54   #9
Senior Member
 
Talon's Avatar
 
Join Date: Oct 2010
Location: Arizona USA
Posts: 58

Member Type
Type 2
Diagnosed in 2006

30 likes received
3 likes given
Default

I cant take Metformine. I did for a long time, but I to developed nausea, and began throwing up several times a day. Couldn't figure it out for a while.But finally did stopped was placed on Jenuvea. Nausea and puking went away.

Tal~

__________________
Take your time... Don't live to fast....Troubles will come and they will pass
Talon is offline  
Old 05-11-2012, 10:44   #10
Senior Member
 
sallyb's Avatar
 
Join Date: Sep 2011
Location: England
Posts: 335

Member Type
Type Pre
Diagnosed in 2011

93 likes received
3 likes given
Default

I no longer take met, but when I did, if I ate anything with sweeteners or higher carb veg I would get the sickness back and terrible stomach gass & cramping.

Hope you feel better soon.

__________________
Age: 44 Years

Results 21.12.2011 Weight 104lbs
HbA1C 5.4
Results 1.06.2011 Weight 106lbs
HbA1C 6.9
Controlled with Excerise and diet (after trying
Met)
sallyb is offline  
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Is it weird to get shakey feeling when I am finally in normal blood sugar range? annsrum Diabetes Treatment 5 12-27-2011 23:37
Sick feeling welchbradley Diabetes Treatment 0 11-26-2011 23:46
Doing and feeling much better pat c Diabetes News 4 11-21-2011 12:36
new to low carbing and feeling nausea! normal? maymay Diabetes Diet and Nutrition 4 08-07-2011 21:17
Feeling poo! Scott2206 Diabetes 10 04-13-2011 23:29

LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 23:49.




Powered by vBulletin®
Copyright ©2000 - 2019, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.